Alert archive / Virginia / Tornado Warnings in 2011

Tornado Warning 31, NWS Wakefield, VA

April 27, 20115 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Apr 27, 2011, 7:35 PM EDT for 5 counties in Virginia. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 7:35 PM EDT (23:35 UTC)
Expired
Apr 27, 2011, 8:15 PM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Caroline County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 115 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:43 PM EDTFUNNEL CLOUDOilville, VAFUNNEL REPORTED JUST NORTH OF OILVILLE NEAR I64
Apr 27, 8:15 PM EDTTORNADOOilville, VATORNADO ON THE GROUND NEAR OILVILLE
Apr 27, 8:25 PM EDTTORNADONoel, VALARGE TREES DOWN VICNITY OF VERDON AND NOEL ROADS REPORTED BY PUBLIC WHO BELIEVED IT MIGHT BE A TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 6:15 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WFUS51 KAKQ 272335
TORAKQ
VAC033-075-085-087-109-280015-
/O.NEW.KAKQ.TO.W.0031.110427T2335Z-110428T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE
735 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
  EAST CENTRAL GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  EXTREME NORTHWESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  EXTREME SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 815 PM EDT

* AT 730 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
  OILVILLE...OR 8 MILES EAST OF GOOCHLAND. DOPPLER RADAR SHOWED THIS
  TORNADO MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  MONTPELIER AROUND 745 PM EDT.
  LADYSMITH AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THE TORNADO INCLUDE MABELTON...GOODALL...
GILMAN...COATESVILLE...OLIVER...NOEL...HEWLETT...DOSWELL...CEDAR FORK
AND BURRUSS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3819 7740 3798 7718 3763 7772 3773 7786
TIME...MOT...LOC 2334Z 219DEG 25KT 3774 7773

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 4:15 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 27, 4:15 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT WED APR 27 2011

.SYNOPSIS...
MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE REGION
TONIGHT...BETWEEN HIGH PRESSURE OFF THE SOUTHEAST COAST AND A POTENT
STORM SYSTEM OVER THE OHIO VALLEY. THIS LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE GREAT LAKES THURSDAY...DRAGGING A COLD FRONT
THROUGH THE MID ATLANTIC REGION. HIGH PRESSURE RETURNS FRIDAY INTO
NEXT WEEKEND...BRINGING MORE SEASONABLE TEMPERATURES AND HUMIDITY
LEVELS TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS AFTERNOON FROM THE
CHESAPEAKE BAY WESTWARD ALONG AN AXIS OF 1000-1500 J/KG OF MLCAPE.
NAM/GFS BUFR SOUNDINGS INDICATE THE SHEAR PROFILE BECOMES SOMEWHAT
LESS UNIDIRECTIONAL AS THE AFTERNOON PROGRESSES...WITH 0-6KM BULK
SHEAR VALUES REACHING 40-45KT. ADDITIONALLY...A DRY LAYER CENTERED
AROUND 700MB SHOULD COMBINE WITH THE SHEAR PROFILE TO SUPPORT MORE
VIGOROUS UPDRAFTS AND A MARGINAL SEVERE THREAT. OVERALL THUNDERSTORM
COVERAGE SHOULD REMAIN SCATTERED IN NATURE.

THUNDERSTORMS SHOULD DECAY DURING THE EVENING HOURS. HOWEVER...MOIST
SOUTHERLY SUBTROPICAL FLOW WILL CONTINUE. GIVEN THIS...SLIGHT CHANCE
POPS WILL BE MAINTAINED OVERNIGHT. LOW TEMPERATURES WILL BE VERY
MILD FOR APRIL WITH MINIMA AROUND 70. THIS WILL BE ABOVE RECORD HIGH
MINS AT RIC AND ORF. HOWEVER...CALENDAR DAY LOW TEMPERATURES WILL
LIKELY BE BELOW THESE VALUE BEHIND THE COLD FRONT DISCUSSED BELOW.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE VIGOROUS STORM SYSTEM THAT HAS PRODUCED WIDESPREAD SEVERE
WEATHER ACROSS THE MISSISSIPPI VALLEY WILL LIFT NE THROUGH THE GREAT
LAKES THURSDAY DRAGGING A COLD FRONT THROUGH THE MID ATLANTIC.
MODEST SHEAR AND INSTABILITY CONTINUE. THE SHEAR PROFILE IS MAINLY
UNIDIRECTIONAL...SO THE GREATEST SEVERE THREAT WILL BE STRONG WIND
GUSTS. SPC HAS THE ENTIRE FORECAST AREA IN A SLIGHT RISK...WITH THE
HIGHEST PROBABILITY (30%) OVER THE TIDEWATER AND NE NC. HIGH
TEMPERATURES SHOULD BE IN THE UPPER 70S TO LOW 80S.

THE FRONT WILL CLEAR THE COAST DURING THE EVENING HOURS WITH DRIER
COOLER AIR ADVECTING IN FROM THE WEST. LOW TEMPERATURES SHOULD RANGE
FROM THE UPPER 40S WEST...TO MID TO UPPER 50S ALONG THE COAST.

A COLD POOL ALOFT DRIFTS OVER THE REGION FRIDAY AS HIGH PRESSURE
BUILD IN AT THE SURFACE. STEEP LOW-LEVEL LAPSE RATES AND LINGERING
SURFACE MOISTURE SHOULD RESULT IN SCATTERED TO BROKEN CUMULUS DURING
PEAK HEATING HOURS. HOWEVER...GFS AND NAM BUFR SOUNDINGS INDICATE A
STRONG SUBSIDENCE INVERSION LIMITING INSTABILITY AND THE PROBABILITY
OF ANY RAIN SHOWERS. HIGH TEMPERATURES SHOULD REACH THE LOW TO MID
70S FRIDAY...EVEN TO THE COAST WITH WESTERLY FLOW AFTER MORNING LOWS
IN THE UPPER 40S TO MID 50S.

HIGH PRESSURE SETTLES OVER THE REGION FRIDAY NIGHT AND SATURDAY. LOW
TEMPERATURES SATURDAY MORNING SHOULD FALL INTO THE MID 40S TO LOW
50S...BEFORE HIGHS IN THE LOW TO MID 70S...LOCALLY COOLER ALONG THE
IMMEDIATE COASTLINES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SFC HI PRES SLOLY DRIFTS OFF THE CST SAT (AFTN)...THEN RMNS THERE
THROUGH MON. XPCTG DRY/SEASONABLE WX SAT...TEMPS A TAD HIER ON
SUN/MON AS LLVL FLO TURNS SSWLY. NEXT CDFNT SLO TO ARRIVE FM THE W
LT MON/MON NGT...THEN REACHES THE CST TUE AFTN/EVE. COOLING DN TUE
W/ CLDS/PSBL PCPN AND WNDSHFT TO NNW POST FNTL. WL HV POPS AOB 10%
THROUGH SUN NGT/MON MRNG...THEN INCRS TO HI CHC ASSOCD W/ CDFNT
ARRIVAL/PASSAGE LT MON NGT INTO TUE. DRYING OUT FOR WED.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PDS OF MVFR CIGS...W/ SCTD CNVTN THROUGH THE EVE HRS. PTNTL FOR IFR
IN LWR VSBYS DUE TO TSRA. LLVL FLO RMNG FM THE S OVRNGT...W/ PSBL
(WDSPRD) MVFR CIGS (1-2KFT). TMG OF CDFNT PASSAGE...W/ ASSOCD
SHRAS/PSBL T AND MVFR CONDS MID/LT MRNG INTO LT AFTN HRS (FM W-E).
CLRG OUT AND VFR CONDS THU NGT THROUGH FRI (THOUGH COULD BE CIGS FRI
ABV 3KFT). VFR THIS WKND.

&&

.MARINE...
INCRSG S WNDS INTO THE OVRNGT HRS...TO AVGG 20-25 KT ON (MUCH OF)
BAY/SND...TO 25 TO 30 KT ON THE OCN. HIER SPDS TO LAST THROUGH THU
MRNG...B4 DIMINISHING AS CDFNT ARRIVES FM W. THAT CDFNT CRSS THE
WTRS LT THU AFTN/EVE...THEN WELL E OVRNGT FRI NGT...SWITCHING WNDS
TO SW...THEN W AND NW (BY SAT). SFC HI PRES SETS UP OFF THE SE CST
BY 2ND PART OF WKND...RESULTING IN RETURN FLO FM THE SSW (INTO MON).

SCAS RMNG UP FOR ALL WTRS THROUGH THU...EVEN THU NGT ON THE NRN OCN
WTRS. SEAS ON OCN TO BUILD TO 6-8 FT (WNET A TAD BIT LWR THAN
GUID)...WHL WVS ON BAY 3-5 FT. SEAS/WVS (SLO) TO SUBSIDE THU NGT
INTO THE WKND.

&&

.CLIMATE...
RECORD HIGH MINIMA FOR 27 AND 28 APRIL...

27 APRIL...
RIC 66/1915...CALENDAR DAY LOW AS OF THIS MORNING 67
ORF 68/1994...CALENDAR DAY LOW AS OF THIS MORNING 69

28 APRIL...
RIC 65/1935
ORF 67/1915

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ630>634-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ650-652-654.

&&

SYNOPSIS...BKH/AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...ALB
AVIATION...ALB
MARINE...ALB
CLIMATE...AKQ
Hazardous weather outlook, Apr 27, 6:28 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EDT WED APR 27 2011

NCZ012>017-030>032-102-VAZ077-078-081>086-088>098-282230-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-
LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
628 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS
EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING... AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER
IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY
EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING
WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>076-079-080-087-282230-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-GREENSVILLE-
628 PM EDT WED APR 27 2011

...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER
IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY
EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING
WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>025-VAZ099-100-282230-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
628 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS
EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING... AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER
IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY
EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING
WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-282230-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
628 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-656-658-282230-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
628 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, Apr 27, 5:23 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT WED APR 27 2011

VAZ060-061-272200-
CUMBERLAND VA-PRINCE EDWARD VA-
523 PM EDT WED APR 27 2011

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST PRINCE EDWARD COUNTY...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF DARLINGTON HEIGHTS...OR ABOUT
OVER CHARLOTTE COURT HOUSE...MOVING NORTHEAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR DARLINGTON HEIGHTS AT 530 PM EDT...FIVE
FORKS AT 535 PM EDT...ALLENS MILL...AND...ELAM AT 540 PM EDT...
PROSPECT AT 545 PM EDT...TUGGLE AT 550 PM EDT...REEDS AT 555 PM EDT.

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS STORM. SMALL HAIL IS
ALSO POSSIBLE.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3726 7869 3734 7861 3739 7860 3736 7855
      3735 7856 3734 7848 3755 7832 3751 7820
      3712 7850 3715 7855 3714 7859 3717 7863
      3718 7863 3720 7869

ALBRIGHT
Local storm report, Apr 27, 6:26 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 E FARMVILLE           37.30N 78.38W
04/27/2011  E1.00 INCH       PRINCE EDWARD      VA   TRAINED SPOTTER

0555 PM     TSTM WND GST     FARMVILLE               37.30N 78.40W
04/27/2011  E0 MPH           PRINCE EDWARD      VA   TRAINED SPOTTER

            40-50 MPH WINDS. PEA SIZE HAIL.

0600 PM     HAIL             FARMVILLE               37.30N 78.40W
04/27/2011  E0.25 INCH       PRINCE EDWARD      VA   TRAINED SPOTTER

            WALL CLOUD, APPARENT ROTATION NEAR LONGWOOD UNIVERSITY

0603 PM     HAIL             FARMVILLE               37.30N 78.40W
04/27/2011  E1.75 INCH       PRINCE EDWARD      VA   PUBLIC

            NEAR LONGWOOD UNIVERSITY

0605 PM     HAIL             FARMVILLE               37.30N 78.40W
04/27/2011  E1.25 INCH       PRINCE EDWARD      VA   PUBLIC

            QUARTER TO HALF DOLLAR SIZE

&&

JFOSTER
Local storm report, Apr 27, 6:48 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             MACON                   37.52N 77.96W
04/27/2011  E1.75 INCH       POWHATAN           VA   TRAINED SPOTTER

0644 PM     HAIL             BALLSVILLE              37.50N 78.07W
04/27/2011  E1.00 INCH       POWHATAN           VA   EMERGENCY MNGR

&&

JFOSTER
Local storm report, Apr 27, 7:00 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FUNNEL CLOUD     MACON                   37.52N 77.96W
04/27/2011                   POWHATAN           VA   PUBLIC

            FUNNEL REPORTED BY PUBLIC TO EMERGENCY MANAGEMENT. DID
            NOT TOUCH THE GROUND.

&&

JFOSTER
Local storm report, Apr 27, 7:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             4 S CUMBERLAND          37.44N 78.24W
04/27/2011  E1.75 INCH       CUMBERLAND         VA   TRAINED SPOTTER

&&

JFOSTER
Local storm report, Apr 27, 7:20 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
720 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             OILVILLE                37.71N 77.79W
04/27/2011  E1.00 INCH       GOOCHLAND          VA   TRAINED SPOTTER

            62 MPH WIND MEASURED

&&

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:14 PM EDTSpecial Weather StatementAKQFluvanna46 min
Apr 27, 2:10 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg50 min
Apr 27, 2:31 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway44 min
Apr 27, 2:58 PM EDTSpecial Weather StatementAKQBrunswick47 min
Apr 27, 3:11 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, City of Franklin49 min
Apr 27, 3:29 PM EDTSpecial Weather StatementAKQGloucester, James City, Surry, York, City of Williamsburg46 min
Apr 27, 3:37 PM EDTSpecial Weather StatementAKQFluvanna38 min
Apr 27, 3:49 PM EDTSpecial Weather StatementAKQFluvanna41 min
Apr 27, 3:54 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa36 min
Apr 27, 4:08 PM EDTSpecial Marine WarningAKQ67 min
Apr 27, 4:18 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Middlesex, Northumberland, York and 5 more42 min
Apr 27, 4:43 PM EDTSpecial Weather StatementAKQAccomack, Northampton62 min
Apr 27, 5:20 PM EDTSpecial Marine WarningAKQ25 min
Apr 27, 5:23 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward37 min
Apr 27, 5:46 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Powhatan, Prince Edward44 min
Apr 27, 6:15 PM EDTTornado WarningAKQAmelia, Cumberland, Powhatan, Prince Edward45 min
Apr 27, 6:33 PM EDTTornado WarningAKQAmelia, Cumberland, Prince Edward42 min
Apr 27, 6:45 PM EDTTornado WarningAKQAmelia, Goochland, Hanover, Henrico, Louisa, Powhatan45 min
Apr 27, 7:02 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Louisa58 min
Apr 27, 7:08 PM EDTTornado WarningAKQAmelia, Cumberland, Goochland, Louisa, Powhatan, Prince Edward52 min
Apr 27, 7:29 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Henrico, Louisa46 min
Apr 27, 7:41 PM EDTTornado WarningAKQFluvanna, Goochland, Louisa49 min
Apr 27, 7:56 PM EDTTornado WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan49 min

Nearby

Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.